Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    6MP???Anyone try it??
    avatar
    mattdamonishot posted:
    My dr said it is VERY slow acting. i find it hard to understand why you would put soemthign out on the market so slow. he said it woud lbe 2012 before I would notice a difference but it goes great with Remicade (which seems to be working for me). has anyone tried this and have success??? I am willing to do anything before resorting to surgery.
    Reply
     
    avatar
    jaimem92 responded:
    I've never tried it. The only things I've been on are Entocort and Remicade for my Crohn's. I asked my Dr about doing Remicade and Azathioprine once(I'd read a study about how the 2 together do wonderful things for Crohnies) But, he said that unless I started having more flare ups that he wouldn't worry about me too much. I get small flare up the week before my Remicade usually. This week was terrible.. My menstrual cycle happened the same time that I was having a flare up.. THat was terrible. I would have liked to amputate my lower half. haha. Plus I had a migraine since Thursday- I went to the Chiropractor and that actually did help a bit. I woke up and I don't have a headache so far today.
     
    avatar
    hannahleigh89 responded:
    Doctors generally say it will take longer to work than it actually does so that the patient isn't calling every two weeks to ask why they don't magically feel better yet. It is a very gradual type medicine. It's a lot like Remicade. It has to get built up in your system before you start to feel better.
     
    avatar
    swvagirl responded:
    I was on it for about 4 weeks and I didn't notice a difference. However I was allergic to it and was admitted to the hospital for pancreatitis. (worst pain ever) The dr told me that very few people are allergic to it so I guess I am one of the lucky ones!
     
    avatar
    hannahleigh89 replied to swvagirl's response:
    Me too. I wasn't on 6-MP but I was on Azathioprine and they're very similar drugs. Until my crazy infection after my colectomy, pancreatitis was the worst pain I'd ever felt.
     
    avatar
    Jim32494; replied to hannahleigh89's response:
    It is my magical drug. I've bee on 6MP for over 5 years and nothing else. No more fare-ups. It took about three months before I started to see a difference. Jim
     
    avatar
    SweetMichelle45 replied to jaimem92's response:
    HI jaimem92,

    So far I have been on Remicade, Enticort, Asathioprine, Prednisone, Humara and Opium Titrate. I know there were a few others at the beginning, but that was a long time ago.

    I have had either no success with any of these or I have had allergic reactions. I am at the point, where the DR doesn't know what to do, except surgery. I have already had a 1/3 of my large intestine out and he said it would mean taking another 1/3. That is why he is so hesitant, because it may stop it for a while, but he said usually it then starts again in the remaining area.

    I can understand where u are coming from, and certainly would love to support you with your battle of having Crohn's! Living with this disease takes a lot of strength, not only with the body, but with one's character.

    I find I have a lot of mood swings that correspond with as to how I am feeling that particular day. Does this happen with you?

    I will keep you in my prayers.

    Sweetmichelle45
     
    avatar
    jaimem92 replied to SweetMichelle45's response:
    Sorry to hear you've had so many problems with allergies to drugs. That really does stink to not be able to find a drug that you're not allergic to. I'm sure they've tried doing solumedrol and benadryl with your meds- i have to do that with my Remicade now I guess. Helps from getting an allergice reaction. I do get mood swings when my Crohn's is flaring up. More just from frustration than anything- and at least my husband is starting to understand to let me have my space when I'm not feeling well. I try to manage my stress by running and that helps a lot too.


    Spotlight: Member Stories

    I'm 24 and I was diagnosed with Crohn's Disease in 2006 after struggling for a couple of years to get a diagnosis. I've tried many, many m...More

    Helpful Tips

    Assistance for Medical Expenses
    Many with a diagnosis of Crohn's or Colitis are unable to work or enjoy many social or physical activities. The burden of paying medical ... More
    Was this Helpful?
    22 of 28 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.